Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Does Human Immunodeficiency Virus Cause Joint Soreness

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

What Is AIDS?

...means you can get infected with it. Immune Deficiency means a weakness in the body's system that fights diseases. Syndrome means a group of health problems that make up a disease. AIDS is caused by a virus called HIV, the Human Immunodeficiency Virus. If you get infected with HIV, your body will try to fight the infection. It will make "antibodies" -- special molecules to fight HIV. A blood test for HIV looks for these antibodies. If...
Ask the Experts

joint pain and PEP

I have been taking Truvada/Kaletra for PEP for 3 weeks and have begun to notice some minor joint/muscle pain/tenderness. Is this ARS or a side effect of the medicine? This followed a small fever/congestion/sore throat/cough while on PEP.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...The symptoms you describe would generally not be due to either your HIV medications or ARS. KH Read more »

are the following symptoms: muscle pain, joint pain, throat pain, night sweats, lymph gland pain all together only connect to hiv?

are the following symptoms: muscle pain, joint pain, sore throat, night sweats, lymph gland pain, oral thrush all together only connect to hiv? There are no other diseases it could realte to really, right?
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...Those symptoms are all related to HIV, and many other viruses including flu, mono and others.MH Read more »

Sore Hip Joints

Dear Doctors: Thank you for the wonderful service you provide in this forum! My question: I had a really sore right hip joint for two days last week. Since then, it has calmed down, but, both hip joints are mildly sore through the day. At night,...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Ibuprofen should be OK for now assuming that you don't have a history of stomach ulcers or kidney failure. Plain X-rays of the hip joint are often enough to evaluate for aseptic necrosis of the hips which is something I would bet checked for... Read more »

Joint soreness

I am 40 yrs old and was taking 1.75 ml of Somatropin per day for about 4 months and started suffering severe joint pain in knees then hips. I cut dosage in 1/2 and then eventually stopped. Its been 3 weeks and I have stoped completely but am still...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...can take weeks to months to decrease. Often NSAIDS like Motrin or naproxen help but sometimes a mild narcotic is needed. Your HIV specialist would be the best person to evaluate if further work-up or more aggressive treatment is needed to... Read more »
Articles
U.S. Centers for Disease Control and Prevention

HIV Transmission

...person in the household. For information on these cases refer to the May 20, 1994, Morbidity and Mortality Weekly Report, " Human Immunodeficiency Virus Transmission in Household Settings -- United States ." Persons living with HIV and persons... Read more »
AIDSinfo

An Overview of Epzicom (Abacavir/3TC, Kivexa)

...muscle weakness. A doctor should be notified if an individual taking this medication experiences digestive system problems, joint or muscle pain and weakness, pain or tingling of hands or feet, headache, dizziness, or unusual tiredness.... Read more »
AIDSinfo

An Overview of Trizivir (AZT/3TC/Abacavir)

...muscle weakness. A doctor should be notified if an individual taking this medication experiences digestive system problems, joint or muscle pain and weakness, pain or tingling of hands or feet, headache, dizziness, and unusual tiredness. Some... Read more »
The Well Project

HIV Drug Chart/Overview

...organproblems, including liver failure), Stevens-Johnson syndrome (severe skin rashaccompanied by fever, fatigue, muscle or joint aches, blisters, facial andtongue swelling) Special Considerations: Contact your health care... Read more »
Connect With Others

Unprotected oral is not risk-free!

Posted by SuperAnxious, 4 Replies
...engage in any sexual activities in 2009 except the three mentioned above. On 6/23/09 I experienced low grade fever, headache, joint pain, sore throat, fatigue, and chills. Called my doctor and he told me PEP is not warranted as oral sex... Read more »

Joint Pain caused by liver, HIV, meds, arthritis?

Posted by ScotCharles, 3 Replies
...Has anyone experienced joint pain that was diagnosed as relating to either HIV or the meds? Don't laugh now, but my elbows are warm to the touch, and I have Read more »

Proof

Posted by Anonymous, 3 Replies
...A user in the other section said she sat on a needle and got HIV, its very possible and it has happened before, my question is has anyone ever heard of this happening ? and do they know anyone Read more »

Joint Pain? AnonOne? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
...for 2 seconds, disappear and then come back like 2 minutes later. Is this how joint pain is when it's an ARS or do ALL the joints hurt? Thank You Read more »